MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 25-101
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Visual inspection of the triever16 (t16) revealed a complete separation of the catheter shaft approximately 15.50 inches from the distal end of the catheter.This location approximately corresponds to the length of the 35d pebax section and the coil/braid overlap region.The 35d pebax outer layer, ptfe liner, and stainless steel coil were fully sheared, resulting in a complete disconnection between the proximal and distal segments of the catheter.The catheter most likely separated due to excessive manipulation during use.Application of undue force while advancing or retracting the device against resistance, particularly in tortuous anatomy, can compromise catheter integrity.Manipulating the t16 catheter after being used during in the procedure likely contributed to the observed separation in the returned device.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following warnings: "avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract, and collapse the distal disks into the catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." "excess pressure may result in catheter damage or patient injury." manufacturer reference: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a 42-year-old male underwent deep vein thrombosis (dvt) and pulmonary embolism (pe) thrombectomy using inari devices.While the triever16 (t16) was being prepared for another pass, the technician adjusted a bend in the t16 catheter, and the catheter subsequently separated.A new device was opened, and the case was completed without further issues.

Brand Name
TRIEVER16
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key22178365
Report Number3020347218-2025-00039
Device Sequence Number8678486
Product Code QEW
UDI-Device Identifier00850291007130
UDI-Public(01)00850291007130(17)261106(10)24110026
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K223419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-101
Device Lot Number24110026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER; FLOWTRIEVER L CATHETER; FLOWTRIEVER M CATHETER; INTRI24 SHEATH; TREIVER24; VENACORE CATHETER
Patient Age42 YR
Patient SexMale
Patient Weight68 KG